Virginia, 2013

Winter Weather in Virginia, February 16, 2013

February 16, 2013 · NWS RNK · 3 events in 3 counties and zones

An strong area of low upper pressure crossing the region on February 16th. An area of surface low pressure developed over the mountains of North Carolina during the morning and moved into the Piedmont of Virginia by the afternoon.

Where it happened

Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
3

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RNK wrote it up.

An strong area of low upper pressure crossing the region on February 16th. An area of surface low pressure developed over the mountains of North Carolina during the morning and moved into the Piedmont of Virginia by the afternoon. A narrow band of snow formed on the west side of this surface low and produced 4 to 7 inches of snow along the border of Appomattox and Buckingham Counties, and also isolated pockets of 4 to 6 inches occurred over parts of Charlotte County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before the first event at Feb 16, 5:27 AM EST, 1 hour 48 minutes earlier.

Area forecast discussion, Feb 16, 5:27 AM EST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
527 AM EST SAT FEB 16 2013

.SYNOPSIS...
A COLD FRONT WAS MOVING OFF THE VIRGINIA AND NORTH CAROLINA COAST
THIS MORNING. LOW PRESSURE WILL DEVELOP ALONG THIS FRONT OVER THE
OCEAN TONIGHT...THEN WILL DEEPEN RAPIDLY OFF THE NORTHEAST COAST
BY LATE SUNDAY. HIGH PRESSURE WILL CROSS THE AREA MONDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 515 AM EST SATURDAY...

POST FRONTAL BAND OF RAIN AND SNOW EXTENDED FROM NEW JERSEY THROUGH
VIRGINIA AND INTO SOUTHERN MISSISSIPPI EARLY THIS MORNING. MODELS
SHOW VERY SLOW MOVEMENT OF THIS PRECIPITATION FOR MUCH OF THE DAY.
00Z RUC/NAM AND WRF ALL CONTINUE TO INDICATE AN AREAS OF
PRECIPITATION BUILDING BACK WEST FROM HALIFAX TO BUCKINGHAM COUNTY
THIS AFTERNOON. HAVE INCREASED PROBABILITY OF PRECIPITATION IN
THIS AREA THROUGH THIS EVENING. BUFKIT SHOWED PLENTY OF COLD AIR
ABOVE THE SURFACE...BUT TEMPERATURES NEAR THE GROUND WILL
DETERMINE IF THE PRECIPITATION IS RAIN OR SNOW. SURFACE
TEMPERATURES WILL ALSO LIMIT SNOW ACCUMULATION. FOR NOW NOT
EXPECTING ENOUGH SNOW ACCUMULATION TO SUPPORT ANY WINTER WEATHER
ADVISORY.

IN THE WEST...EXPECT A PERIOD OF UPSLOPE SNOW SHOWERS THIS
MORNING. WILL BE WATCHING A SHORT WAVE COMING OUT OF THE TENNESSEE
VALLEY TODAY. MAY GET A SMALL BREAK IN THE PRECIPITATION BEHIND
THIS FEATURE THIS AFTERNOON. BY THIS EVENING...SNOW SHOWERS WILL
REDEVELOP SUPPORTED BY INCREASING NORTHWEST UPSLOPE WINDS. NO
CHANGES TO THE WINTER WEATHER ADVISORY IN THE NORTHERN MOUNTAINS
NEEDED AT THIS TIME.

DO NOT EXPECT MUCH RISE IN TEMPERATURES TODAY. BEST PUSH OF VERY
COLD 850 MB AIR COMES IN TONIGHT. WENT BELOW GUIDANCE FOR LOWS.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
AS OF 330 AM EST SATURDAY...

ON SUNDAY...A TIGHT PRESSURE GRADIENT BETWEEN THE DEPARTING SYSTEM
AND AN APPROACHING AREA OF HIGH PRESSURE IS PROGGED TO YIELD 850 MB
NORTHWEST WINDS OF AROUND 40 KTS ACROSS THE REGION. THIS WILL RESULT
IN SOME CONTINUED UPSLOPE SNOW SHOWERS ACROSS PARTS OF SOUTHEAST
WEST VIRGINIA THAT WILL DECREASE IN COVERAGE DURING THE COURSE OF
THE DAY. ADDITIONAL SNOW AMOUNTS COULD BE UP TO ONE INCH IN
WESTERN GREENBRIER COUNTY. THE LOW LEVEL FLOW WILL BE OPTIMAL FOR
PRODUCING STRONG SURFACE WIND GUSTS AND CHANNELING THROUGH
MOUNTAIN PASSES. CONFIDENCE CONTINUES TO INCREASE FOR WIND
ADVISORY LEVEL GUSTS AT THE HIGHER ELEVATIONS ACROSS THE NORTHERN
MOUNTAINS OF NORTH CAROLINA. GUSTY CONDITIONS ARE VERY FAVORABLE
ACROSS THE REST OF THE REGION...WITH RIDGE TOPS EXPERIENCING SOME
OF THE STRONGER GUSTS. SKIES WILL BE MOSTLY SUNNY TO SUNNY TO
START THE DAY EAST OF THE CREST OF THE BLUE RIDGE AND REMAIN THAT
WAY THROUGHOUT THE DAY. ACROSS THE MOUNTAINS...MOSTLY CLOUDY TO
CLOUDY SKIES WILL START THE DAY WITH A TREND TOWARDS DECREASING
CLOUDS AS THE DAY PROGRESSES. TEMPERATURES WILL STRUGGLE TO REACH
THE LOW TO MID 20S IN THE MOUNTAINS WITH LOW TO MID 30S EXPECTED
EAST OF THE BLUE RIDGE.

SUNDAY NIGHT INTO MONDAY..HIGH PRESSURE BUILDS INTO AND THEN EAST OF
THE REGION AND TEMPERATURES QUICKLY MODERATE TO HIGHS IN THE MID TO
UPPER 40S IN THE MOUNTAINS AND AROUND 50 FOR HIGHS EAST OF THE BLUE
RIDGE FOR MONDAY. WE CAN THANK A STRENGTHENING SOUTHWEST FLOW IN
PLACE ACROSS THE REGION BY MONDAY AFTERNOON. THIS FLOW WILL
STRENGTHEN MONDAY NIGHT IN ADVANCE OF OUR NEXT APPROACHING COLD
FRONT. BY THE PRE-DAWN HOURS TUESDAY MORNING...PRECIPITATION IS
EXPECTED TO BE OVERRUNNING THE AREA ON THE EASTERN SIDE OF THE
FRONT. GUIDANCE HAS TRENDED QUICKER WITH THE TIMING OF THE FRONT AND
ITS ASSOCIATED PRECIPITATION...AND OUR FORECAST WILL REFLECT
AS WELL. SOME AREAS NEAR THE I-64 CORRIDOR OF SOUTHEAST WEST
VIRGINIA AND NEIGHBORING SECTIONS OF SOUTHWEST VIRGINIA MAY SEE
FREEZING RAIN OR SLEET RATHER THAN RAIN. IN THIS REGION...SURFACE
TEMPERATURES ARE EXPECTED TO STILL BE AT OR BELOW FREEZING TUESDAY
MORNING.  A WARM NOSE ALOFT WILL EITHER PARTIALLY OR COMPLETELY
MELT ANY ICE CRYSTALS AS THEY FALL. WE ARE EXPECTING THE
PRECIPITATION TO EITHER RE-FREEZE AS SLEET OR FREEZE ON CONTACT AS
FREEZING RAIN. OFFICE POLICY FOR DAY 4 OF THE FORECAST ALLOWS US TO
OFFER RAIN OR FREEZING RAIN IN THE FORECAST...BUT KNOW THAT SLEET
MAY ALSO BE OCCURRING IN THIS AREA.

THE FRONT WILL RACE ACROSS THE AREA DURING THE DAY TUESDAY WITH
SHOWERS ACCOMPANYING IT. WHILE THUNDER IS NOT EXPECTED AT THIS
TIME....850 MB WINDS AROUND 60 KTS ARE EXPECTED TO BE PARALLEL TO
AND JUST IN ADVANCE OF THE FRONT. VERY GUSTY WINDS WILL LIKELY
ACCOMPANY THE LEADING LINE OF SHOWERS WITH SOME ISOLATED DAMAGING
GUSTS POSSIBLE. A SCENARIO COMPARABLE TO JANUARY 30 MAY BE IN THE
OFFING.

BEHIND THE FRONT...WINDS WILL CONTINUE TO BE GUSTY...BUT NOW WITH A
NORTHWEST TRAJECTORY. THESE WINDS WILL HELP MAINTAIN SOME RESIDUAL
UPSLOPE RAIN AND SNOW SHOWERS ACROSS THE PREFERRED UPSLOPE REGIONS
OF SOUTHEAST WEST VIRGINIA...SOUTH INTO THE NORTHERN MOUNTAINS OF
NORTH CAROLINA. COVERAGE SHOULD DECREASE THROUGH THE NIGHT.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 350 PM EST FRIDAY...

HIGH PRESSURE WILL MOVE OVER THE REGION WEDNESDAY AFTERNOON WITH
BREEZY CONDITIONS RELAXING BY THE EVENING. A WARM FRONT IS
EXPECTED TO OVERRUN THIS SURFACE HIGH PRESSURE ON THURSDAY. LIGHT
PRECIPITATION COULD START FALLING AS EARLY AS THURSDAY AFTERNOON
(12Z GFS) OR START EARLY FRIDAY MORNING (12Z ECMWF). AS
PRECIPITATION FALLS INTO THIS RIDGE...AN INSITU WEDGE WILL DEVELOP
WITH A PERSISTENT EASTERLY FLOW THROUGH THE DAY FRIDAY. DESPITE
THE TIMING DIFFERENCES...EVAPORATIVE COOLING IN BOTH MODELS
OVERNIGHT SUPPORT FROZEN PRECIPITATION THURSDAY NIGHT INTO FRIDAY.
GFS FORECAST SOUNDING SUGGESTING FREEZING RAIN. WITH UNCERTAINTY
LOOMING LARGE THIS FAR OUT...WILL KEEP GRIDS SIMPLE WITH
RAIN/SNOW. GFS IS ALSO BREAKING THE WEDGE QUICKLY FRIDAY MORNING.
KEPT THE WEDGE IN LONGER AND COULD SEE IT BREAKING FRIDAY NIGHT
VIA PRESSURE FALLS OVER THE OHIO VALLEY PER THE ECMWF.

TEMPERATURES WILL HOVER AROUND NORMAL ON TUESDAY. CHILLY HIGH
PRESSURE WILL TREND AFTERNOON TEMPERATURES BELOW NORMAL WEDNESDAY
AND THURSDAY. TEMPERATURES WILL CONTINUE TO TREND COLDER FRIDAY WITH
A WET COLD AIR DAMMING EVENT EXPECTED.

&&

.AVIATION /10Z SATURDAY THROUGH WEDNESDAY/...
AS OF 1130 PM EST FRIDAY...

COLD FRONT NOW CROSSING INTO THE PIEDMONT WITH A LINGERING BAND OF
MOSTLY RAIN SHOWERS ALONG AND BEHIND THE BOUNDARY MAINLY FROM KLYH
TO KMTV ATTM. LOCAL WRF CONTINUES TO STILL HAVE THE BEST HANDLE
SO WILL FOLLOW CLOSELY AND PUSH RAIN A BIT FARTHER EAST INTO
KLYH/KDAN FOR A FEW HOURS OVERNIGHT SINCE GOOD DOWNSLOPE IS
LAGGING THE FRONT. OTRW WILL HAVE PERIODIC MVFR TO IFR AT
KBLF WHERE SNOW HAS FINALLY TAPERED OFF...AND MOSTLY MVFR AT
KLWB/KBCB AS EXPECTING UPSLOPE TO KEEP LOW CIGS ALONG THE WESTERN
SLOPES WITH SOME OF THE COLD ADVECTION STRATO-CU SPILLING EAST
TOWARD THE BLUE RIDGE OVERNIGHT. MAY CONTINUE TO INCLUDE A VFR
MENTION OF A -SHSN OVERNIGHT IN THE WEST BUT LOOKING QUITE
ISOLATED UNTIL LATE AT BEST WHEN BETTER UPSLOPE KICKS IN. ELSW
WILL MAINTAIN VFR OUT EAST PENDING JUST HOW FAR THE PRECIP GETS IN
THE NEXT FEW HOURS BUT EVEN THEN APPEARS CIGS AOA 4K FT. KLWB AND
KBLF WILL TRANSITION TO AN UPSLOPING PCPN -SHSN EVENT BY DAYBREAK
AND CONTINUE OFF AND ON THROUGH SATURDAY. STILL LOOKING FOR MVFR
CIGS/VSBYS AND EXPECT -SHSN TO BE LIGHT AS BEST MOISTURE WILL BE
TO THE EAST WITH THE OFFSHORE LOW TAKING SHAPE.

KDAN/KLYH IS INTERESTING FOR THE LATTER PORTION OF THE TAF
PERIOD. LIFT DEVELOPING ON THE BACK SIDE OF THE DEEPENING LOW
SLIDING OFF THE COAST WILL BEGIN TO DEVELOP A PRECIPITATION
SHIELD TO THE WEST. IT CURRENTLY LOOKS LIKE KDAN WILL BE ON THE
EDGE OF THIS AND WILL INTRO A PERIOD OF MVFR CIGS IN AFTER 12Z
ALONG WITH SOME PCPN THAT MAY BE ALL SNOW DURING THE MORNING. ALSO
POTENTIAL FOR A NARROW RIBBON OF SNOW OR SNOW SHOWERS TO DEVELOP
NEAR HIGHWAY 29 SATURDAY AFTERNOON WHICH COULD BRING LOCALIZED
MVFR/IFR IN A SWATH SO INCLUDING A BIT MORE SNOW MENTION AT BOTH
KDAN/KLYH AGAIN SATURDAY AFTERNOON BUT LOW CONFIDENCE AT THIS
POINT.

LOW LEVEL WINDS DO NOT RAMP UP UNTIL LATER IN THE DAY SATURDAY IN
RESPONSE TO DEEPENING OF COASTAL LOW SO DO NOT EXPECT SIGNIFICANT
WINDS TO HAMPER AVIATION INTERESTS UNTIL LATE SATURDAY OR MORE SO
SATURDAY NIGHT.

HIGH PRESSURE AND VFR CONDITIONS WILL RETURN TO THE MOUNTAINS BY
SUNDAY ALTHOUGH NW WINDS WILL BE STRONG AND GUSTY. GOOD FLYING
WEATHER SHOULD PREVAIL UNTIL TUESDAY...WHEN A NEW COLD FRONT COULD
BRING SHOWERS WITH GUSTY WINDS ALONG WITH MVFR/IFR CEILINGS. VFR
QUICKLY RETURNS ON WEDNESDAY WITH HIGH PRESSURE FOLLOWING THE
FRONT.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...WINTER WEATHER ADVISORY UNTIL NOON EST SUNDAY FOR NCZ001-018.
WV...NONE.

&&

SYNOPSIS...AMS
NEAR TERM...AMS
SHORT TERM...DS
LONG TERM...RCS
AVIATION...AMS/JH/NF
Hazardous weather outlook, Feb 16, 5:58 AM EST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
558 AM EST SAT FEB 16 2013

WVZ045-171100-
GREENBRIER-
558 AM EST SAT FEB 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

LIGHT SNOW ACCUMULATIONS ARE EXPECTED IN THE WESTERN PART OF THE
COUNTY THROUGH EARLY SUNDAY MORNING.

WIND CHILLS MAY DROP TO 10 BELOW ZERO TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A MIX OF WINTER PRECIPITATION IS POSSIBLE MONDAY NIGHT.

STRONG GUSTY WINDS ARE EXPECTED TUESDAY...BOTH AHEAD OF AND
BEHIND A STRONG COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ001-018-171100-
ASHE-WATAUGA-
558 AM EST SAT FEB 16 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

STRONG GUSTY WINDS ARE EXPECTED TUESDAY...BOTH AHEAD OF..AND
BEHIND...A STRONG COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ019-020-171100-
ALLEGHANY VA-BATH-
558 AM EST SAT FEB 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

A MIX OF WINTER PRECIPITATION IS POSSIBLE MONDAY NIGHT.

STRONG GUSTY WINDS ARE EXPECTED TUESDAY...BOTH AHEAD OF...AND
BEHIND...A STRONG COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ002-003-019-VAZ007-009>018-022>024-032>035-WVZ042>044-171100-
ALLEGHANY NC-SURRY-WILKES-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-
558 AM EST SAT FEB 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG GUSTY WINDS ARE EXPECTED TUESDAY...BOTH AHEAD OF...AND
BEHIND...A STRONG COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ004>006-020-VAZ043>047-058-059-171100-
STOKES-ROCKINGHAM-CASWELL-YADKIN-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-
558 AM EST SAT FEB 16 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH
CENTRAL VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

STRONG GUSTY WINDS ARE EXPECTED TUESDAY WITH A STRONG COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Feb 16, 1:21 AM EST, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
121 AM EST SAT FEB 16 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     SNOW             3 NNW CERES             37.34N  81.17W
02/16/2013  M1.9 INCH        MERCER             WV   TRAINED SPOTTER

&&

EVENT NUMBER RNK1300568

DS
Special weather statement, Feb 16, 2:46 AM EST, 4 hours 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
246 AM EST SAT FEB 16 2013

VAZ023-024-033>035-160900-
BOTETOURT-ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST-
INCLUDING THE CITIES OF...FINCASTLE...LEXINGTON...BUENA VISTA...
ROCKY MOUNT...BEDFORD...AMHERST
246 AM EST SAT FEB 16 2013

...LIGHT SNOW DEVELOPING...

SNOW WAS DEVELOPING ALONG AND WEST OF THE BLUE RIDGE EARLY THIS
MORNING. THROUGH 4AM...WESTERN AND NORTHERN SECTIONS OF BEDFORD
COUNTY MAY GET AN INCH OF SNOW...WITH LIGHTER AMOUNTS TOWARD BUENA
VISTA...AMHERST AND SMITH MOUNTAIN LAKE. TEMPERATURES WILL BE IN
THE MID TO UPPER 30S.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

3 winter weather. Local standard time, as filed.

Winter Weather, Buckingham

When
February 16, 7:15 AM EST to 8:15 PM EST
Where
Buckingham forecast zone
Reported by
911 Call Center
Coordinates
37.572, -78.529 (the zone’s center; the record gives no point)

A narrow swath of snow produced a snowfall of 4 to 7 inches across the southwest part of Buckingham County, bordering Appomattox County.

Winter Weather, Appomattox

When
February 16, 7:15 AM EST to 8:15 PM EST
Where
Appomattox forecast zone
Reported by
911 Call Center
Coordinates
37.372, -78.812 (the zone’s center; the record gives no point)

A narrow swath of snow produced a snowfall of 4 to 7 inches across the far eastern part of Appomattox County, bordering Buckingham County.

Winter Weather, Charlotte

When
February 16, 7:15 AM EST to 8:15 PM EST
Where
Charlotte forecast zone
Reported by
Trained Spotter
Coordinates
37.012, -78.662 (the zone’s center; the record gives no point)

Isolated snowfall of 4 to 7 inches occurred across the Charlotte County. The greatest concentration bordered Prince Edward County and also Halifax County.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2013Every state in 2013This day in weather historyWarnings in Virginia, February 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 437740, 437741, 437742.